MDJunction - People Helping People
 
Ask a Question
10/21/2011 12:52 PM

Latuda

TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

I was given a new medication today to try and see how it does.

Has anyone heard of or have experience taking Latuda? I am starting 40mg daily.

She prescribed it for me to help with concentration, getting calm and memory. When I looked it up online, it apparently is an anti-psychotic schizophrenic medication. Interesting. She wanted to put me on Risperdol but I told her no because of the weight gain. She agreed.

I just ate because I have to intake at least 300 calories or this med won't absorb into your body. I just took it so I am curious if it going to knock me out or not. There is a chance of sleepiness with this one.

Here is hoping that I get minimal side effects and that it helps. Smile

Again, anyone know anything else about this one?

Reply

10/22/2011 05:15 AM
TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

It knocked me out yesterday.

Seriously, no one knows anything about this medication? I wonder if it is a new to the market one. I really don't know.


10/22/2011 09:05 AM
Catbaloo
CatbalooPosts: 6901
Group Leader

I wish I could help you but I don't know anything about Latuda. Maybe someone on the bipolar support group takes it?

10/22/2011 01:07 PM
wolfmanpark
wolfmanpark  
Posts: 2737
VIP Member

I was given latuda and taken right back the same day. I want to try it myself and see how it does. If it knocks you out like that then it might be a good one for me to try.

10/22/2011 02:30 PM
Kelti
Kelti  
Posts: 4423
VIP Member
I'm an Advocate

I have never heard of this drug. Let me know if it calms you down. I need something for that too,

Kelti.......


10/22/2011 05:07 PM
TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

The 40mg knocked me out so I am trying half a pill to see if that is better. I have no idea how this one is dosed. It feels like it should be titrated. I am going to call my pdoc on Monday to ask her more about this. I can't take it if it isn't going to allow me to function worth a darn.

Kelti, I have to admit that my anxiety is a lot lower tonight. Give me a few more days to really feel this one out. I will certainly let you know. Smile


10/22/2011 06:08 PM
hunkydorie
hunkydorie  
Posts: 2100
Group Leader

Hey TexasYankee,

Heard of the drug latuda, but briefly by my pdoc. If the geodon was not going to work for me, he mentioned this drug although I went off the seroquel for weight gain issues and he told me that I probably wouldn't want to go on it for that reason. I don't know. Other than that, I don't know a thing about it.


10/23/2011 06:11 AM
TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

I saw weight gain as a side effect too. If I am careful, I am hoping to not gain the weight. So far, I have lost 13lbs in 2 months after stopping the Abilify. I do NOT want to put it on again. If I do, my pdoc is pretty good about understanding the weight gain issue and works with me to find one that doesn't. I won't take a med that causes weight gain, for the most part. I know that is challenging finding ones that don't.

I took a half dose last night and don't feel as groggy as I did yesterday but I am still a bit. I feel a bit loopy in the head and I didn't sleep very well. This might be something that just needs to regulate itself in my system to work properly. Only time will tell.

Do Geodon, Serouqel or Risperdol have that efffect, too? The loopy kind of feeling?

Again, I plan on calling my pdoc tomorrow and see what she says about it.


10/23/2011 02:17 PM
hunkydorie
hunkydorie  
Posts: 2100
Group Leader

Hi TexasYankee,

I have found geodon to work really well for me. I take the geodon at night so maybe that's why I don't feel any loopy feelings or something like that. Hope your pdoc visit goes well. And, hello again.


10/24/2011 04:37 AM
TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

Dorie, I took it last night, about 8:00 and I still feel out of it this morning. I tried snapping them in half and it wasn't strong enough. Apparently, the smallest dose of this is 40mg and it isn't affective at all unless that amount is taken and it needs to be taken with at least 300 calories or it doesn't absorb either.

I am not sure of this one yet. At least the Abilify didn't make me tired.

You know what else I learned? That fish oil and flax seed is suppose to help with concentration also. I need to get me some. Smile

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved